# SDR CA120522010

- Difficulty date: April 22, 2012
- Submitted: September 14, 2015
- Operation: General aviation
- Make and model: Dhav DHC8301
- Engine: Pwa PW123
- Propeller: Hamstd 14SF23
- System (JASC): 2910 · Hydraulic System, Main
- Part: Check Valve
- Part number: 3158223
- Condition: Malfunctioned
- Location: Hyd System
- Part time: 21,314 hours
- Stage of operation: CL
- How discovered: O
- Nature of condition: K, J
- Precautionary procedure: A

## Discrepancy

(CAN) ON CLIMB TO FL120 AND PASSING 8000 FT THE, RUDDER PRESSURE,  NR 2 RUDDER HYD AND  RUDDER FULL PRESSURE LIGHTS ILLUMINATED.  A PAN WAS DECLARED AND RADAR VECTORED BACK TO BASE.  APPROPRIATE CHECKLISTS WERE COMPLETED, FINISHING WITH AN ALT GEAR EXTENSION.  A NORMAL APPROACH AND LANDING WERE CONDUCTED AND TAXI TO THE BAY.  TOTAL LOSS OF HYDRAULIC FLUID DUE TO CHECK VALVE FAILURE IN ALTERNATE RUDDER SYS.  HYDRAULIC SYS 2.  INFLIGHT RETURN AFTER PAN CALL.  TIME LIMITATIONS EXCEEDED FOR DRY RUNNING SYSTEM COMPONENTS.  ALTERNATE EXTENTION REQUIRED TO LOWER GEAR.  RECTIFICATION DETAILS.  LEAK DISCOVERED IN REAR FUSE AREA PTU CHECK VALVE FAILURE IN NR 2 SYS, CHECK VALVE REPLACED IAW 27-20-00.  CHECK VALVE LEAK CHECKED, SERVICED IAW AMM 29-00-00.  EDP, PTU & SPU REPLACED DUE OPERATING WITHOUT FLUID FOR SPECIFIED TIME PERIOD. ACFT WAS FERRIED, PART REPLACEMENTS FOR GEAR SWING UNDER SPECIAL FLIGHT PERMIT.  REPLACE CHECK VALVE, CARRY OUT CHAPTER 5 INSPECTION FOR RUNNING HYD SYSTEM DRY, REPLACE ADDITIONAL PARTS AS REQUIRED, REFILL SYSTEM AND BLEED.  MAINTENANCE FUNCTIONAL CHECKS OF SYSTEMS EFFECTED.
